Nurofen Express Period Pain - 16 x 200mg Soft Capsules

Based on 1 reviews
£4.19
In stock
£4.19
Olivia Appleton - Medical Content Writer
Olivia Appleton
James O'Loan - CEO & Superintendent Pharmacist
James O'Loan
CEO & Superintendent Pharmacist
20/09/2021
i
How we ensure accuracy in our content

What is Nurofen Period Pain?

Nurofen Period Pain 200mg soft capsules are absorbed faster than standard ibuprofen dose to help provide effective relief from the pain associated with periods. This product is designed to break down in the body easily and is quickly absorbed to target period pain fast and can ease pain for up to 8 hours.

 

What causes menstrual cramps?

Period pain (also known as menstrual cramps) are common and a normal part of the menstrual cycle. They usually feel like painful muscle cramps in the tummy and can also be felt in you back and thighs. The type of pain caused by menstrual cramps differ from person to person, some people experience intense spasms, while at other times it may be dull but more constant.

This pain is caused when the muscular wall of your womb tightens (contracts). During your period your womb wall contracts more vigorously to help the womb lining shed as part of your period. During these contractions, the blood vessels lining your room are compressed which temporarily cuts off the blood and oxygen supply to your womb. Without oxygen the tissues in your womb release chemicals that trigger pain.

Period pain caused by medical conditions

Period pain can occasionally be caused by underlying medical conditions such as:

  • Endometriosis – Where cells that normally line the womb grow in other places, such as in the fallopian tubes and ovaries, which cause intense pain when they shed
  • Fibroids – Non-cancerous tumours that can grow in or around the womb and can make your periods heavy and painful
  • Pelvic inflammatory disease – This is when your womb, fallopian tubes and ovaries become infected with bacteria, causing them to become severely inflamed
  • Adenomyosis – where the tissue that normally lines the womb starts to grow within the muscular womb wall, making your periods particularly painful
 

How does Nurofen help to ease menstrual cramps?

The active ingredient in Nurofen Period Pain is ibuprofen which belongs to a group of medicines known as Non-Steroidal Anti-Inflammatory Drugs (NSAIDs). Ibuprofen changes how our bodies respond to pain by reducing the hormones that cause pain and swelling in the body. One 400mg dose (2 capsules) can relieve pain for up to 8 hours.

 

How to take Nurofen?

This product is for short term use only. You should take the lowest dose for the shortest time necessary to relieve your symptoms. This product is only suitable for adults, the elderly and children/adolescents between 12 and 18 years.

Take 1 – 2 capsules with water, up to three times a day as required. Leave at least 4 hours between doses. Do NOT take more than 6 capsules in 24 hours.

Warnings

  • Do NOT give to children under 12 years.
  • If this product is required for more than 3 days to treat symptoms to treat children from the age of 12 – 18 years or symptoms worsen seek medical attention from your GP
  • Do NOT take this product for longer than 10 days if you are over the age of 18 unless advised to do so by a doctor.

Overdose/Accidental Ingestion

If you have taken more Nurofen Period Pain than you should, or if children have accidentally taken this medicine always contact a doctor or nearest hospital to get an opinion of the risk and advice on action to be taken. Symptoms can include:

  • Nausea
  • Stomach pain
  • Vomiting (may be blood-streaked)
  • Headache
  • Ringing in the ears
  • Confusion
  • Shaky eye movement
  • Drowsiness
  • Chest pain
  • Palpitations
  • Loss of consciousness
  • Convulsions
  • Weakness
  • Dizziness
  • Blood in urine
  • Cold body feeling
  • Breathing problems

 

When should Nurofen Period Pain NOT be used?

Do NOT take this medicine if you are allergic to any of the ingredients (see ingredients tab for full list) or if you:

  • Have (or have had two or more episodes of) a stomach ulcer, perforation or bleeding
  • Have had a worsening of asthma, skin rash, itchy or runny nose or facial swelling when previously taking ibuprofen, aspirin or similar medicines
  • Have had gastrointestinal bleeding or perforation when previously taking NSAIDs (Non-Steroidal Anti-Inflammatory Drugs)
  • Are taking other NSAID painkillers or more than 75mg of aspirin a day
  • Have severe liver or kidney problems
  • Have heart problems, high blood pressure or blood coagulation disorder
  • Have breathing difficulties
  • Are in the last 3 months of pregnancy
  • Are under 12 years old

Check with your doctor or a Chemist 4 U pharmacist BEFORE taking this product if you:

  • Have or have had asthma
  • Have kidney, heart, liver or bowel problems
  • Have high cholesterol or previously have had a heart attack or stroke
  • Have a history of gastrointestinal disease
  • Have Systemic Lupus Erythematosus
  • Are a smoker
  • Are in the first 6 months of pregnancy

 

Can I take Nurofen Period Pain with other medication?

To reduce the risk of side effects, do NOT take this product with other NSAID containing products (e.g. aspirin, ibuprofen). Nurofen may affect or be affected by some other medicines. Avoid taking this product with corticosteroid tablets, quinolone antibiotics or drugs that are prescribed:

  • Medicines that are anti-coagulants
  • To stimulate your heart
  • Medicines that reduce high blood pressure
  • Help to pass water
  • For the temporary suppression of your immune system
  • For mania and depression
  • For pregnancy termination
  • For HIV treatment

Always check the label before taking any new medication, especially if you are already taking medication. If you are unsure, speak to your doctor or a Chemist 4 U pharmacist before using this medication.

 

Side Effects

Like all medicines, Nurofen can have side effects, although not everyone will experience them. Stop taking this medicine and seek immediate medical help if you develop:

  • Signs of intestinal bleeding such as bright red faeces (stools/motions), black tarry stools, vomiting blood or dark particles that look like coffee grounds
  • Signs of a serious allergic reaction such as difficulties in breathing or unexplained wheezing, dizziness or faster heartbeat, severe skin reaction (rashes, itchiness, peeling, flaking or blistering), swelling of your face or throat
  • A severe skin reaction known as DRESS syndrome can occur. Symptoms of DRESS include: skin rash, fever, swelling of lymph nodes and an increase of eosinophils (a type of white blood cells)

See patient information leaflet for the full list of side effects.

 

Important Information

This product is a medicine; make sure to speak to your doctor or Chemist 4 U pharmacist before taking this product if you have an underlying medical problem or are taking any other medicine or complementary therapy. If your symptoms get worse or continue after taking this product, contact us or your doctor. For medical services in your area, please refer to https://www.nhs.uk

If you are pregnant, trying to become pregnant, or breastfeeding, speak to your doctor or our pharmacist before taking this product. If you suffer from any allergies, ask your doctor or our pharmacist if this medicine is right for you.

Store all medicines out of sight and reach of children.

Please read the included leaflet carefully before using this product.

Please contact your GP if appropriate regarding this product.

 

Helpful Advice on Medication Restrictions & Addiction

For further information on our medication restrictions policy, please click here.

If you are concerned about addiction to 'over the counter' medication, we urge you to visit the below links for professional help and advice:

Active Ingredients

  • Ibuprofen

Ingredients

  • Each capsule contains the active ingredient Ibuprofen 200mg.

    Other ingredients: Macrogol 600, Potassium hydroxide 50% solution (E525), Gelatin, Sorbitol Liquid, Partially Dehydrated (E420), Purified Water, Ponceau 4R (E124), Lecithin (E322) or Phosphatidylcholine in Medium Chain Triglycerides, Triglycerides (medium chain), Ethanol, White ink (Titanium Dioxide (E171), Polyvinyl Acetate Phthalate, Macrogol 400, Ammonium hydroxide (E527), Propylene Glycol).

Brand Information
Brand Name
Product Data
Days Supply
6
Quantity
16 Capsules

5 tips to ease your joint pain during winter

      Many people dislike winter because of the dark mornings, the thick frost coating our car windows, and for some, it’s the start of sore, stiff, achy joints.   Why does this happen and how can you ease the discomfort?   In this guide we’ll discuss the link...

Read More

How to choose the right painkillers to relieve your back pain

      Looking for the right painkillers to relieve your back pain?    Whether it’s the consequence of remote working, or you’re simply seeking an alternative treatment option for a long-standing condition, you’ve come to the right place.   In this guide, we’ll suggest a range of painkillers so...

Read More

What is Nurofen?

      We all need painkillers from time to time, but when it comes to pain relief, there’s an overwhelming amount of options to choose from. Nurofen has provided millions of people with fast, effective pain relief for over 30 years.    With products that target headaches, joint & muscular...

Read More

What is Sciatic Nerve Pain and How Can I Relieve It?

Sciatica can be a real pain in the butt – and I mean that literally!

If you’ve got a pain that runs from your lower back, to your bottom, and down to your legs and feet, then you could be suffering with sciatica.

So, let’s take a look at this condition, what makes it such a pain, and what you can do to make yourself more comfortable as you heal.

Read More

Can I take two painkillers at once?

Sometimes when you take painkillers you find that although they make your headache, backache, or whatever your aches and pains you’re trying to treat a bit better, they don’t quite do the job.

This is when you might consider picking up another painkiller to try to kick that pain to the curb. But how do you know if this is safe? Can you take more than one painkiller at once?

If you’ve ever looked into your medicine cabinet and asked yourself one of these questions then you’ve come to the right place.

Read More

Do you have a headache or a migraine?

Headaches and migraines are a real pain in the neck, or well, a pain in the head, but how do you know if you’re dealing with a migraine or a headache?

Both of them cause a lot of pain in your head, but what is the difference between the two?

If you’re not sure whether the head pain that’s making you feel extra grumpy every Monday morning is a headache or a migraine then you’re in luck, as we’re about to break down what makes the two so different.

Read More

Ask a Pharmacist

Didn't find the answer you were looking for? Submit a private question to be answered by one of our qualified UK pharmacists.

* Name and email address are only captured so you can be emailed a response when your question is answered by a pharmacist. No personally identifiable information is stored or displayed at any time.

Shipping Times

MethodHandling TimeTransit TimeTimescaleApprox Cost
Standard Shipping (3-5 Working Days)123£2.95
Royal Mail Tracked 24011£4.95

Times are given in working days and are approximate. Costs may change based on order total, day of the week or location within the UK. Ability to hit timescales will depend on whether the products are ordered before a cut off time, as well as additional administration time incurred in reviewing your order.

Please review the estimates at the checkout.

Shipping Costs

Free UK Delivery on all orders over £30* - Delivery within 3-5 working days.

Standard UK Delivery - £2.95* - Delivery within 3-5 working days.

Express UK Delivery - £4.95** - Delivery within 1-2 working days.

Temperature Controlled Delivery - £8.85 - Delivery within 1-3 working days.

Please Note: These prices are shown as a guide only. All delivery times are approximate but have been obtained in good faith.

*Excluding refrigerated products and treatments which are subject to different postage charges.

 

Discreet Delivery

All our items are sent completely discreet for your peace of mind.

This means the packaging is plain, there is no mention of what product is inside your package and there is no mention of Chemist4U either.

We respect that many of our products are of a sensitive nature - this is why we take every step to keep your purchases private.

Returns Information

Customers can read our full returns policy by clicking here

Nurofen Express Period Pain - 16 x 200mg Soft Capsules Reviews

Mr y basra,
By
Good price